Jump to ContentJump to Main Navigation
Show Summary Details
More options …

The B.E. Journal of Theoretical Economics

Editor-in-Chief: Schipper, Burkhard

Ed. by Fong, Yuk-fai / Peeters, Ronald / Puzzello , Daniela / Rivas, Javier / Wenzelburger, Jan

2 Issues per year


IMPACT FACTOR 2016: 0.229
5-year IMPACT FACTOR: 0.271

CiteScore 2016: 0.30

SCImago Journal Rank (SJR) 2016: 0.398
Source Normalized Impact per Paper (SNIP) 2016: 0.232

Mathematical Citation Quotient (MCQ) 2016: 0.08

Online
ISSN
1935-1704
See all formats and pricing
More options …

Price Regulation under Demand Uncertainty

Veronika Grimm / Gregor Zöttl
Published Online: 2010-06-10 | DOI: https://doi.org/10.2202/1935-1704.1626

In this paper we provide a taxonomy of price cap regulation in oligopoly under demand uncertainty. We show that independently of the nature of uncertainty high price caps always increase production and welfare as compared to setting no price cap. We also derive conditions on the demand distribution under which a price cap close to marginal cost can be optimal and when it is not. For demand distributions with an increasing hazard rate we show that price regulation under demand uncertainty can be viewed as a well behaved extension of the analysis for deterministic demand. For this class of distributions we characterize the optimal price cap, which is unique and may or may not be close to marginal cost. Our general framework nests the limit case of deterministic demand as well as results by Earle et al. (2007), who have shown that standard arguments supporting the imposition of price caps may break down in the presence of demand uncertainty.

Keywords: demand uncertainty; oligopoly; price caps

About the article

Published Online: 2010-06-10


Citation Information: The B.E. Journal of Theoretical Economics, ISSN (Online) 1935-1704, DOI: https://doi.org/10.2202/1935-1704.1626.

Export Citation

©2011 Walter de Gruyter GmbH & Co. KG, Berlin/Boston. Copyright Clearance Center

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

[1]
Ana B. Lemus and Diego Moreno
International Journal of Industrial Organization, 2017, Volume 50, Page 131

Comments (0)

Please log in or register to comment.
Log in